Alert archive / Oklahoma / Flash Flood Warnings in 2016

Flash Flood Warning 73, NWS Shreveport, LA

May 25, 2016McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at May 25, 2016, 4:50 AM CDT for McCurtain County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2016, 4:50 AM CDT (09:50 UTC)
Expired
May 25, 2016, 7:45 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:15 AM CDTFLASH FLOODBattiest, OKPUBLIC REPORTS FOUR TO FIVE INCHES OF RAIN AND COUNTY ROADS FLOODED NEAR AND AROUND THE TOWN OF BATTIEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 9.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1931 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

999 
WGUS54 KSHV 250950
FFWSHV
OKC089-251245-
/O.NEW.KSHV.FF.W.0073.160525T0950Z-160525T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 AM CDT WED MAY 25 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 745 AM CDT

* AT 449 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOUNT HERMAN...PLUNKETVILLE...BATTIEST...WATSON...PICKENS...
  BETHEL...SHERWOOD AND SMITHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3451 9446 3425 9447 3426 9505 3451 9505

$$

09
1 follow-up statement
064 
WGUS74 KSHV 251201
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 AM CDT WED MAY 25 2016

OKC089-251245-
/O.CON.KSHV.FF.W.0073.000000T0000Z-160525T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCURTAIN OK-
701 AM CDT WED MAY 25 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
NORTHWESTERN MCCURTAIN COUNTY...

AT 658 AM CDT...DOPPLER RADAR ESTIMATES INDICATED UP TO THREE INCHES
OF RAIN FELL EARLIER THIS MORNING FROM THUNDERSTORMS OVER THE WARNED
AREA. EVEN THOUGH THUNDERSTORMS HAVE ENDED...FLASH FLOODING IS STILL
OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PICKENS...BETHEL...SHERWOOD...MOUNT HERMAN AND BATTIEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3451 9476 3426 9477 3426 9505 3451 9505

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:40 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 25, 2:40 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
240 AM CDT WED MAY 25 2016

.DISCUSSION...
A complex of strong to severe thunderstorms across Eastern
Oklahoma continues to gradually shift east this morning.
Convection to gradually dissipate by daybreak, however not before
possibly moving into McCurtain county.

Ongoing southwest flow aloft to maintain a fairly persistent
weather pattern today characterized by partly to mostly cloudy
skies and isolated showers and thunderstorms in the late afternoon
and evening.

Rain chances to increase on Thursday as an upper-level low moves
from southern California to the Four Corners region. Severe
weather threat will remain just slightly west of the region
mainly concentrated along a dry-line across Texas. However, some
strong storms will be possible mainly across East Texas, Southeast
Oklahoma, and portions of Southwest Arkansas on Thursday and
Friday.

Upper-trough to push east across the region on Saturday allowing
for a continued chance for afternoon showers and thunderstorms.
However, upper-ridge to rebuild across the region late in the
weekend bringing warmer and drier conditions through the remainder
of the forecast period.

Temperatures through the weekend to range from highs in the 80s to
lows in the 70s. Could see slightly cooler temperatures on
Thursday and Friday due to higher rain chances. Otherwise, high
temperatures to approach 90 across North Louisiana and Southern
Arkansas by Monday and Tuesday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  74  84  71 /  20   0  40  50
MLU  88  73  86  72 /  10   0  40  30
DEQ  85  72  82  69 /  20  20  50  60
TXK  87  73  83  70 /  20  10  50  60
ELD  87  73  85  70 /  20   0  50  40
TYR  87  74  82  71 /  20  20  50  60
GGG  87  74  83  71 /  20  10  50  60
LFK  88  75  83  73 /  20  10  50  40

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05
Hazardous weather outlook, May 24, 11:30 AM CDT, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT TUE MAY 24 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1130 AM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...WITH ISOLATED STRONG
THUNDERSTORMS...THIS AFTERNOON THROUGH THIS EVENING ACROSS MAINLY
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND PORTIONS OF SOUTHWEST
ARKANSAS. THE MAIN THREAT WILL BE SMALL HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FOR THE REMAINDER OF THIS WEEK...THROUGH THE WEEKEND...
AND INTO THE EARLY PART OF NEXT WEEK. A SERIES OF WEAK UPPER LEVEL
DISTURBANCES WILL MOVE ACROSS THE FOUR STATE REGION. THE MAIN
CONCERNS WILL BE SMALL HAIL...STRONG AND GUSTY WINDS...DEADLY
LIGHTNING...AND BRIEF BUT LOCALLY HEAVY RAINFALL. A FEW STORMS MAY
BECOME SEVERE FROM LATE THURSDAY INTO EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT.

06

In the hours before

Special weather statement, May 25, 3:52 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 AM CDT WED MAY 25 2016

OKZ077-250930-
MCCURTAIN OK-
352 AM CDT WED MAY 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
430 AM CDT...

AT 352 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES EAST OF NASHOBA...OR 24 MILES SOUTHEAST OF CLAYTON...MOVING
EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT HERMAN...PLUNKETVILLE...BATTIEST...WATSON...PICKENS...BETHEL...
SHERWOOD AND SMITHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3451 9446 3427 9447 3428 9505 3451 9505
TIME...MOT...LOC 0852Z 269DEG 36KT 3443 9496

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:52 AM CDTSpecial Weather StatementSHVMcCurtain38 min
May 25, 4:22 AM CDTSevere Thunderstorm WarningSHVMcCurtain53 min
May 25, 3:25 PM CDTRiver Flood WarningSHVMcCurtain22 hr

Nearby

Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.